Alert archive / Iowa / Wind Advisories in 2005

Wind Advisory 10, NWS Des Moines, IA

November 8, 200527 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 8, 2005, 3:14 PM CST for 27 counties in Iowa. It took effect at Nov 9, 2005, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2005, 3:14 PM CST (21:14 UTC)
In effect from
Nov 9, 2005, 12:00 AM CST
Expired
Nov 9, 2005, 4:00 PM CST
In force
16 hr
Issued by
NWS Des Moines, IA
All 27 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 082114
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CST TUE NOV 8 2005

...STRONG WINDS OVERNIGHT INTO WEDNESDAY ACROSS NORTHERN IOWA...

.A STRONG COLD FRONT WILL MOVE EAST ACROSS IOWA OVERNIGHT. A TIGHT
PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE A STRONG
NORTHWEST WIND...BEGINNING AROUND MIDNIGHT IN NORTHWEST IOWA.
STRONG WINDS WILL SPREAD QUICKLY EAST ACROSS NORTHERN IOWA OVERNIGHT. 
WINDS WILL DIMINISH SOMEWHAT AROUND SUNRISE...BUT WILL INCREASE
AGAIN AROUND MID MORNING WEDNESDAY AND CONTINUE THROUGH THE
AFTERNOON.

IAZ004>007-015>017-023>028-033>039-044>050-090515-
/O.NEW.KDMX.WI.Y.0010.051109T0600Z-051109T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
314 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY. 

A STRONG NORTHWEST WIND WILL INCREASE AROUND MIDNIGHT TONIGHT
ACROSS AREAS FROM ESTHERVILLE TO DENISON. STRONG WINDS WILL THEN
SPREAD EASTWARD ACROSS AREAS ALONG AND NORTH OF U.S. HIGHWAY 30
DURING THE OVERNIGHT HOURS. EXPECT SUSTAINED WIND SPEEDS OF 25 TO
35 MPH...WITH GUSTS BETWEEN 40 AND 45 MPH. WINDS WILL DIMINISH
SOMEWHAT FOR A SEVERAL HOUR PERIOD NEAR AND AFTER SUNRISE...BEFORE
STRENGTHENING AGAIN AROUND MID MORNING. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF
45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KINNEY
4 follow-up statements
000 
WWUS73 KDMX 090252
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CST TUE NOV 8 2005

...STRONG WINDS OVERNIGHT INTO WEDNESDAY ACROSS NORTHERN IOWA...

.A STRONG COLD FRONT MOVING INTO NORTHWEST IOWA WILL MOVE SOUTHEAST
ACROSS THE STATE OVERNIGHT. A TIGHT PRESSURE GRADIENT BEHIND THE
FRONT WILL PRODUCE A STRONG NORTHWEST WIND. STRONG WINDS WILL
SPREAD QUICKLY SOUTH AND EAST ACROSS NORTH CENTRAL IOWA OVERNIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-091100-
/O.EXT.KDMX.WI.Y.0010.051109T0400Z-051109T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
852 PM CST TUE NOV 8 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY. 

A STRONG NORTHWEST WIND WILL INCREASE TONIGHT ACROSS AREAS FROM
ESTHERVILLE TO DENISON. STRONG WINDS WILL THEN SPREAD EASTWARD
ACROSS AREAS ALONG AND NORTH OF U.S. HIGHWAY 30 DURING THE
OVERNIGHT HOURS. EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35
MPH...WITH GUSTS 40 TO 45 MPH. AN OCCASIONAL GUST IN EXCESS OF 50
MPH IS ALSO POSSIBLE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

RD/MS/MS
000 
WWUS73 KDMX 090400
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CST TUE NOV 8 2005

...STRONG WINDS OVERNIGHT INTO WEDNESDAY ACROSS NORTHERN IOWA...

.A STRONG COLD FRONT MOVING INTO NORTHWEST IOWA WILL MOVE
SOUTHEAST ACROSS THE STATE OVERNIGHT AND WILL BRING HIGH WINDS TO
PORTIONS OF NORTHERN IOWA. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT
WILL PRODUCE A STRONG NORTHWEST WIND. STRONG WINDS WILL SPREAD
QUICKLY SOUTH AND EAST ACROSS IOWA OVERNIGHT.

IAZ004>007-015>017-023>025-033>036-044>047-091200-
/O.NEW.KDMX.HW.W.0003.051109T0400Z-051109T1200Z/
/O.EXT.KDMX.WI.Y.0010.051109T1200Z-051109T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE
1000 PM CST TUE NOV 8 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WIND
ADVISORY IS IN EFFECT FROM 6 AM TO 4 PM CST WEDNESDAY.

EXPECT STRONG NORTHWEST WINDS TO MOVE ACROSS THE AREA TONIGHT WITH
WIND GUSTS UP TO 60 MPH POSSIBLE. VISIBILITIES MAY BRIEFLY BE
REDUCED TO BELOW ONE MILE IN BLOWING DUST WITH THE INITIAL SURGE
OF THE FRONT. WINDS WILL SUBSIDE SLIGHTLY ON WEDNESDAY HOWEVER
NORTHWEST WINDS OF 25 TO 35 MPH CAN STILL BE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ057>062-070>075-081>086-092>097-091200-
/O.EXB.KDMX.WI.Y.0010.051109T0600Z-051109T2200Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1000 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST WEDNESDAY. 

A STRONG NORTHWEST WIND WILL INCREASE TONIGHT. EXPECT SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH... WITH GUSTS TO 45 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

IAZ026>028-037>039-048>050-091200-
/O.EXT.KDMX.WI.Y.0010.051109T0600Z-051109T2200Z/
FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-
TAMA-
INCLUDING THE CITIES OF...HAMPTON...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...AMES...MARSHALLTOWN...TOLEDO
1000 PM CST TUE NOV 8 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY. 

A STRONG NORTHWEST WIND WILL INCREASE TONIGHT. EXPECT SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH... WITH GUSTS TO 50 MPH TONIGHT AND
GUSTING TO 4O TO 45 MPH ON WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

DONAVON
000 
WWUS73 KDMX 091009
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CST WED NOV 9 2005

...A STRONG NORTHWEST WIND WILL CONTINUE FOR MUCH OF CENTRAL IOWA
TODAY...

.A STRONG COLD FRONT PUSHED THROUGH IOWA OVERNIGHT. A TIGHT
PRESSURE GRADIENT BEHIND THE FRONT WILL KEEP A STRONG NORTHWEST
WIND OVER MUCH OF CENTRAL IOWA.

IAZ004>007-015>017-023>025-033>036-044>047-091815-
/O.CAN.KDMX.HW.W.0003.000000T0000Z-051109T1200Z/
/O.EXT.KDMX.WI.Y.0010.051109T1009Z-051109T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE
409 AM CST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE HIGH
WIND WARNING. A WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST
THIS AFTERNOON.

A NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL
CONTINUE THROUGH MID AFTERNOON. THE WIND SPEED IS EXPECTED TO FALL
BELOW ADVISORY CRITERIA LATER IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ070>075-081>086-092>097-091115-
/O.CAN.KDMX.WI.Y.0010.000000T0000Z-051109T2200Z/
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...WINTERSET...
INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
409 AM CST WED NOV 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND
ADVISORY. A NORTHWEST WIND IS FORECAST TO CONTINUE AT 15 TO 25 MPH
WITH GUSTS AROUND 35 MPH BUT THESE SPEEDS ARE SHY OF A WIND
ADVISORY.

$$

IAZ026>028-037>039-048>050-057>062-091815-
/O.EXT.KDMX.WI.Y.0010.051109T1009Z-051109T2200Z/
FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...HAMPTON...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL
409 AM CST WED NOV 9 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON.

A STRONG NORTHWEST WIND WILL CONTINUE AT SPEEDS OF 25 TO 35 MPH
WITH GUSTS AROUND 45 MPH AT TIMES. THE WIND WILL GRADUALLY DIMINISH
IN SPEED AND IS FORECAST TO FALL BELOW ADVISORY CRITERIA AFTER 4 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

FAB
000 
WWUS73 KDMX 091714
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1114 AM CST WED NOV 9 2005

...A STRONG NORTHWEST WIND WILL CONTINUE FOR MUCH OF NORTH CENTRAL
IOWA THIS AFTERNOON...

.TIGHT PRESSURE GRADIENT ACROSS IOWA WILL CONTINUE TO PRODUCE
STRONG NORTHWEST WINDS IN PORTIONS OF CENTRAL IOWA. THE GRADIENT
IS EXPECTED TO WEAKEN BY LATE AFTERNOON WITH THE WINDS SUBSIDING.

IAZ023-033-034-044>046-057>060-091815-
/O.CAN.KDMX.WI.Y.0010.000000T0000Z-051109T2200Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-POLK-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES
1114 AM CST WED NOV 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

$$

IAZ004>007-015>017-024>028-035>039-047>050-061-062-092200-
/O.CON.KDMX.WI.Y.0010.000000T0000Z-051109T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
1114 AM CST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A STRONG NORTHWEST WIND WILL CONTINUE AT SPEEDS OF 25 TO 35 MPH
WITH GUSTS AROUND 45 MPH AT TIMES THIS AFTERNOON. THE WINDS ARE
FORECAST TO SUBSIDE LATER THIS AFTERNOON TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:50 AM CST, 12 hours 24 minutes earlier.

Area forecast discussion, Nov 8, 2:50 AM CST, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CST TUE NOV 8 2005

.DISCUSSION...
MAIN CONCERN TODAY IS LOCATION OF BOUNDARY AND CLOUD COVER AND
AFFECT ON TEMPERATURES.  TONIGHT WILL BE EXTENT OF PRECIPITATION IF
ANY.  IN LONGER TERM QUESTION OF WHETHER SEVERAL SYSTEMS WILL
PRODUCE MUCH RAIN IN THE STATE.

TODAY EXPECT PLENTY OF CLOUDINESS FOR AWHILE.  BY AFTERNOON SHOULD
BE ENOUGH SUN TO PUSH TEMPERATURES INTO 70S OVER SOUTHERN HALF OF
THE STATE WITH 60S NORTH STILL ABOVE NORMAL FOR EARLY NOVEMBER.
TONIGHT MODELS PROG SYSTEM TO MOVE THROUGH THE STATE WITH MINOR DROP
IN THICKNESSES HOWEVER DYNAMICAL FIELDS THERE BUT WEAK AND GENERAL
LACK OF MOISTURE PER SOUNDINGS.  MOISTURE ABSENT IN MID LEVELS.
THERE IS SOME INSTABILITY AND HAVE LEFT ISOLD T IN FORECAST THOUGH
EXPECTATIONS LOW.  ETA FOLLOWED CLOSELY WITH TIMING AND
TEMPERATURES.  HAVE NOT ISSUED NAY WIND RELATED ADVISORIES OR
WARNINGS ATTM.  SETUP LOOKS POSSIBLE LATE TONIGHT AND INTO
WEDNESDAY MORNING WITH 40-50 KNOT WINDS IN 850-750 LAYER.  WL LEAVE
NEXT SHIFT TO INVESTIGATE SINCE LATE NIGHT EVENT.

AS MENTIONED IN LONG TERM CHANCE FOR RAIN WITH SEVERAL SYSTEMS
PASSING THROUGH THE AREA LATE IN THE WEEKEND OTHERWISE UPPER RIDGE
OVER THE AREA.
&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FORSTER
Hazardous weather outlook, Nov 8, 5:18 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
518 AM CST TUE NOV 8 2005

IAZ006-007-016-017-026>028-037>039-049-050-061-062-075-086-097-
091200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-
DAVIS-
518 AM CST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POSSIBILITY OF AN ISOLATED THUNDERSTORM TONIGHT
HOWEVER SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

IAZ004-005-015-023>025-033>036-044>048-057>060-070>074-081>085-
092>096-091200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-
CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
518 AM CST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

FORSTER

Nearby

Wind Advisories in Iowa, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.